Abstract

Dyakonov surface waves (DSWs) at the interface of an isotropic dielectric material and a biaxial dielectric crystal were considered in the case in which two principal axes of the biaxial crystal lie in the plane of the interface. Both x-cut and y-cut biaxial crystals were considered, and all permittivity scalars were assumed to be real and positive. A rather simple expression to relate the components of the wave vector of a DSW was derived, and analytical expressions for the limit angles at which the DSWs can propagate and the Poynting vector components of the DSWs were obtained. These expressions were numerically investigated for several biaxial materials. Different conditions for the relative permittivity scalars at which the DSWs can exist were identified. As an example, DSWs can exist not only for the positive, but also for the negative y-cut biaxial crystals.

© 2015 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Surface mode at isotropic–uniaxial and isotropic–biaxial interfaces

D. B. Walker, E. N. Glytsis, and T. K. Gaylord
J. Opt. Soc. Am. A 15(1) 248-260 (1998)

Surface waves with simple exponential transverse decay at a biaxial bicrystalline interface

Sudarshan R. Nelatury, John A. Polo, Jr., and Akhlesh Lakhtakia
J. Opt. Soc. Am. A 24(3) 856-865 (2007)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (10)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (33)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription